Alert archive / Oklahoma / River Flood Warnings in 2013
River Flood Warning 39, NWS Tulsa, OK
NWS Tulsa, OK issued this river flood warning at Dec 22, 2013, 1:18 AM CST for LeFlore County, Oklahoma. It took effect at Dec 22, 2013, 9:13 AM CST. It was in force for 22 hr.
The area
The outline as issued.
The facts
- Issued
- Dec 22, 2013, 1:18 AM CST (07:18 UTC)
- In effect from
- Dec 22, 2013, 9:13 AM CST
- Expired
- Dec 23, 2013, 6:55 AM CST
- In force
- 22 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- Minor
County LeFlore County, OK
The radar
The Western Arkansas radar (KSRX), 18 km from the middle of the area, began a volume at 07:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Poteau River near Panama (PANO2). The gauge peaked at 27.75 ft at Dec 22, 2013, 10:00 AM CST.
- Action stage
- 29 ft
- Minor stage
- 29 ft
- Moderate stage
- 33 ft
- Major stage
- 41 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07249413, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
510 WGUS44 KTSA 220718 FLWTSA BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE TULSA OK 118 AM CST SUN DEC 22 2013 ...The National Weather Service in Tulsa has issued a Flood Warning for the following rivers in Oklahoma... Poteau River near Panama affecting Le Flore County. OKC079-221518- /O.NEW.KTSA.FL.W.0039.131222T1513Z-131223T1255Z/ /PANO2.1.ER.131222T1513Z.131223T0000Z.131223T0655Z.NO/ 118 AM CST SUN DEC 22 2013 The National Weather Service in Tulsa has issued a * Flood Warning for The Poteau River near Panama. * from this morning to Monday morning, or until the warning is cancelled. * At 12:30 AM Sunday, the stage was 26.56 feet. * Flood stage is 29.0 feet. * Minor flooding is forecast. * Forecast...The Poteau River near Panama is expected to rise above flood stage late this morning and continue to rise to near 29.7 feet by this evening. The river is expected to fall below flood stage Monday before dawn. * Impact...At 29.0 feet, minor agricultural flooding occurs. && LAT...LON 3521 9470 3504 9462 3523 9442 3540 9439 3540 9449 $$
1 follow-up statement
105 WGUS84 KTSA 221350 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 750 AM CST SUN DEC 22 2013 ...The Flood Warning is cancelled for the following rivers in Oklahoma... Poteau River near Panama affecting Le Flore County. OKC079-221420- /O.CAN.KTSA.FL.W.0039.000000T0000Z-131223T1255Z/ /PANO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 750 AM CST SUN DEC 22 2013 The Flood Warning is cancelled for The Poteau River near Panama. * At 7:30 AM Sunday, the stage was 27.74 feet. * Flood stage is 29.0 feet. * Forecast...The Poteau River near Panama will crest just below flood stage at 28.9 feet this evening and will continue to fall overnight. * Impact...At 29.0 feet, minor agricultural flooding occurs. && LAT...LON 3521 9470 3504 9462 3523 9442 3540 9439 3540 9449 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Dec 21, 11:11 PM CST, 2 hours 7 minutes earlier.
Area forecast discussion, Dec 21, 11:11 PM CST, 2 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1111 PM CST SAT DEC 21 2013 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. FOR THE 6Z TAFS... IFR CEILINGS WILL PREVAIL AT ALL SITES FOR THE REMAINDER OF THE NIGHT. CEILINGS WILL BEGIN TO IMPROVE AFTER 12Z... SPENDING MUCH OF THE DAYTIME AT MVFR LEVELS. && .PREV DISCUSSION... /ISSUED 926 PM CST SAT DEC 21 2013/ ..UPDATE... DISCUSSION... PRECIPITATION HAS LARGELY ENDED ACROSS THE FORECAST AREA WITH JUST PATCHY DRIZZLE AND FREEZING DRIZZLE BEING REPORTED. VAPOR IMAGERY SUPPORTS THE UPPER LOW LIFTING SHARPLY NORTHEASTWARD...WITH ASSOCIATED PRECIP SHIELD AND CORRESPONDING DRY SLOT ADVANCEMENT REDUCING PRECIP OVERNIGHT. THE CURRENT FORECAST HAS THIS HANDLED WITH LOW CHANCES ALONG THE OK/KS BORDER INTO FAR NW AR...WITH A TRANSITION TOWARD LIGHT SNOW. NO APPRECIABLE ACCUMULATIONS ARE EXPECTED AS THE BULK OF THE HEAVIER SNOW WILL REMAIN NORTH OF THE AREA. OVERNIGHT LOWS WERE LEFT AS FORECAST...THOUGH FAR EASTERN LOCATIONS MAY STAY A BIT MORE MILD PENDING THE ACTUAL TIMING OF THE COLD FRONT. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && AVIATION...06
Hazardous weather outlook, Dec 21, 9:33 PM CST, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 933 PM CST SAT DEC 21 2013 ARZ001-002-010-011-019-020-029-OKZ049-053>076-221100- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 929 PM CST SAT DEC 21 2013 ...IMPACTS TO THE POWER GRID LIKELY TO CONTINUE INTO MONDAY... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. WINTER WEATHER. SNOW ACCUMULATION. RISK...LIMITED. AREA...AREAS NEAR THE OKLAHOMA KANSAS BORDER. ONSET...OVERNIGHT. DISCUSSION... LIGHT SNOW MAY TRACK ACROSS OKLAHOMA KANSAS BORDER...AND INTO EXTREME NORTHWEST ARKANSAS LATE TONIGHT. ANY SNOW THAT DOES FALL WILL PRODUCE ONLY MINOR ACCUMULATIONS. NORTHERLY WINDS WILL INCREASE LATE TONIGHT THROUGH SUNDAY AND IMPACT ICE COVERED TREES AND POWER LINES. THIS ADDITIONAL STRAIN WILL LIKELY CONTINUE TO PRODUCE SCATTERED POWER OUTAGES...AND THIS MAY CONTINUE THROUGH MONDAY BEFORE APPRECIABLE MELTING IS REALIZED. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY THROUGH FRIDAY...NO HAZARDS. EXTENDED DISCUSSION... COLD TEMPERATURES WILL CONTINUE THROUGH MONDAY WITH LIMITED MELTING EXPECTED FOR ICE COATED TREES AND POWER LINES. THIS WILL CONTINUE TO STRAIN THE POWER GRID...WITH MORE SUBSTANTIAL MELTING EXPECTED ON TUESDAY. ANOTHER COLD FRONT ARRIVES AROUND CHRISTMAS DAY BUT IS EXPECTED TO REMAIN DRY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Local storm report, Dec 21, 8:39 PM CST, 4 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
839 PM CST SAT DEC 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM FREEZING RAIN BLUEJACKET 36.80N 95.07W
12/21/2013 M0.75 INCH CRAIG OK EMERGENCY MNGR
&&
JBMLocal storm report, Dec 21, 11:08 PM CST, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1108 PM CST SAT DEC 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM FREEZING RAIN 1 W CATOOSA 36.19N 95.76W
12/21/2013 E0.70 INCH ROGERS OK PUBLIC
STORM TOTAL...SOME TREE LIMBS DOWN.
&&
LACYThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 21, 7:18 PM CST | River Flood Advisory | TSA | Cherokee | 62 hr |
| Dec 22, 12:52 AM CST | Areal Flood Warning | TSA | Adair | 8 hr |
Nearby
River Flood Warnings in Oklahoma, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.